Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Jackson, KY

May 6, 2013Clay County, Leslie County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 6, 2013, 5:55 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2013, 5:55 PM EDT (21:55 UTC)
Expired
May 6, 2013, 9:00 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:36 PM EDTHEAVY RAIN 3Smilax, KY3 INCHES OF RAIN IN PAST 2 HOURS...SMALL STREAMS AT BANK FULL. PEA SIZED HAIL.
May 6, 6:40 PM EDTFLASH FLOODThousandsticks, KYBULL CREEK ROAD CLOSED DUE TO HIGH WATER
May 6, 6:42 PM EDTFLASH FLOOD1 E Big Creek, KYWATER RESCUE FOR A RESIDENT LIVING ALONG HIGHWAY 1482

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WGUS53 KJKL 062155
FFWJKL
KYC051-131-070100-
/O.NEW.KJKL.FF.W.0006.130506T2155Z-130507T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 900 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR HAS ESTIMATED THAT UP TO AN INCH AND
  A HALF OF RAIN HAD FALLEN BETWEEN 5 AND 5:45 PM. UP TO AN          
  ADDITIONAL INCH AND A HALF OF RAIN WILL FALL BETWEEN 6 AND 7 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HYDEN...BARCREEK...BEAR BRANCH...BIG CREEK...BIG FORK...BIG ROCK...
  BOBS FORK...BRUTUS...CAUSEY...CINDA...CUTSHIN...ENLINE...HENSLEY...
  HOSEA...JACKS CREEK...ONEIDA...STINNETT...TANKSLEY...
  THOUSANDSTICKS...WENDOVER...WILD CAT AND YEADDISS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
GOOSE CREEK...SOUTH FORK KENTUCKY RIVER...LEFT FORK ELKHORN CREEK...
MIDDLE FORK KENTUCKY RIVER...BEECH CREEK...RED BIRD RIVER...COUCH
FORK...SHORT CREEK...HALS FORK...POLLY MARCUM BRANCH...CUTSHIN 
CREEK...NEWFOUND CREEK...AND BULLSKIN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3719 8372 3721 8373 3731 8365 3728 8358
      3726 8356 3727 8355 3726 8352 3724 8351
      3724 8348 3710 8318 3703 8319 3702 8321

$$

GEOGERIAN
2 follow-up statements
809 
WGUS73 KJKL 062233
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT MON MAY 6 2013

KYC051-131-070100-
/O.CON.KJKL.FF.W.0006.000000T0000Z-130507T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-CLAY KY-
633 PM EDT MON MAY 6 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL CLAY AND
NORTHERN LESLIE COUNTIES UNTIL 900 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL EXITING THE AREA. DOPPLER 
RADAR HAS ESTIMATED THAT UP TO TWO INCHES OF RAIN HAD FALLEN BETWEEN
5 AND 6:30 PM.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
HYDEN...BARCREEK...BEAR BRANCH...BIG CREEK...BIG FORK...BIG 
ROCK...BOBS FORK...BRUTUS...CAUSEY...CINDA...CUTSHIN...STINNETT...
TANKSLEY...THOUSANDSTICKS...WENDOVER...WILD CAT AND YEADDISS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
GOOSE CREEK...SOUTH FORK KENTUCKY RIVER...LEFT FORK ELKHORN CREEK...
MIDDLE FORK KENTUCKY RIVER...BEECH CREEK...RED BIRD RIVER...COUCH 
FORK...RACCOON CREEK...BULLSKIN CREEK...GRANNYS BRANCH...ULYSSES 
CREEK...CHANDLER BRANCH...GILBERTS BIG CREEK...COLD SPRING 
BRANCH...GREASY CREEK AND RIGHT FORK CUTSHIN CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3719 8372 3721 8373 3731 8365 3728 8358
      3726 8356 3727 8355 3726 8352 3724 8351
      3724 8348 3710 8318 3703 8319 3702 8321

$$

GEOGERIAN
610 
WGUS73 KJKL 070058
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT MON MAY 6 2013

KYC051-131-070110-
/O.EXP.KJKL.FF.W.0006.000000T0000Z-130507T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-CLAY KY-
858 PM EDT MON MAY 6 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL CLAY
AND NORTHERN LESLIE COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 PM
EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
SMALLER STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. LARGER
CREEKS AND STREAMS HOWEVER...WILL REMAIN OUT OF THEIR BANKS THROUGH 
MIDNIGHT...AND THEREFORE AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR 
NORTHERN LESLIE COUNTY. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3719 8372 3721 8373 3731 8365 3728 8358
      3726 8356 3727 8355 3726 8352 3724 8351
      3724 8348 3710 8318 3703 8319 3702 8321

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:57 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 6, 3:57 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT MON MAY 6 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 355 PM EDT MON MAY 6 2013

A CLOSED UPPER LEVEL LOW NOW OVER MIDDLE TN WILL MEANDER ACROSS THE
SOUTHEAST AND INTO THE CAROLINAS THROUGH THE PERIOD. THE UPPER
LEVEL LOW WILL DROP SOUTH INTO NE AL TONIGHT AND THEN MOVE ACROSS
CENTRAL GA AND INTO WESTERN SC BY EARLY MON MORNING. THIS WILL WILL
THEN MOVE NORTH ACROSS NORTH CAROLINA...AND ACTUALLY MAKE ANOTHER
CLOSER APPROACH TO EAST KY LATE AS IT MOVES INTO THE BLUE RIDGE
REGION OF VA...IF NOT WEST OF I 81 CORRIDOR. THIS SYSTEM WILL BE THE
PRIMARY WEATHER MAKER THROUGH THE PERIOD...WITH RAIN CHANCES MORE OR
LESS DIURNALLY DRIVEN EXCEPT FOR POSSIBLY TUE NIGHT WHERE RAIN
CHANCES WILL LINGER...ESPECIALLY SOUTH AND EAST THROUGH THE NIGHT AS
THE UPPER LEVEL SYSTEM ROTATES A DISTURBANCE INTO THE APPALACHIANS AS
WILL NEAR THE AREA.

SCATTERED SHOWERS AND SOME THUNDERSTORMS HAVE DEVELOP OVER PARTS OF
THE UPPER CUMBERLAND REGION AND KY RIVER BASINS SOUTHEAST INTO
VA...NE TN AND WESTERN NC. WITH DAYTIME HEATING AND COLD AIR ALOFT
FROM UPPER LEVEL LOW TO OUR SOUTHWEST...THE INTENSITY OF THESE AND
COVERAGE SHOULD PEAK OVER THE NEXT FEW HOURS AS WE ARE NEARING PEAK
HEATING. SOME SMALL HAIL HAS BEEN REPORTED FROM THESE AND THIS WILL
CONTINUE TO BE THE PRIMARY THREAT FROM THESE ALONG WITH BRIEF HEAVY
RAIN. A FEW MORE VIGOROUS STORM COULD PRODUCE HAIL A BIT LARGER ON
THE ORDER OF THREE QUARTERS OF AN INCH TO ONE INCH...BUT THIS WILL
LIKELY BE VERY ISOLATED.

MUCH OF THE LOW CLOUDS THOUGH SOME DEBRIS CLOUDS FROM PM CONVECTION
MAY LINGER FOR A TIME INTO THE NIGHT SHOULD ERODE THROUGH THE EVENING
INTO THE PAST MIDNIGHT HOURS TONIGHT. DRIER AIR SHOULD WRAP IN FROM
THE SOUTH FROM TN AND THIS SHOULD LEAD TO COLDEST LOWS TONIGHT CLOSER
TO THE TN BORDER AND A BIT HIGHER FURTHER NORTH AND EAST WHERE
DEWPOINTS WILL REMAIN HIGHER...CLEARING AND WEAKENING OF GRADIENT
WILL BE SLOWER. DESPITE THIS...FOG SHOULD DEVELOP IN THE VALLEYS AND
IF CLEARING IS RATHER EXTENSIVE...IT MAY BECOME RATHER WIDESPREAD AND
POSSIBLY DENSE IN MANY AREAS OVERNIGHT. CONFIDENCE IS NOT EXTREMELY
HIGH IN DEGREE OF CLEARING...SO CONFIDENCE IN HOW DENSE THE FOG WILL
BE IS NOT EXTREMELY HIGH.

TEMPERATURES WILL MODERATE THROUGH THE PERIOD...WITH AS NOTED EARLIER
HIGHEST POPS AFTER THIS EVENING ON TUESDAY AFTERNOON...THOUGH
CHANCES WILL REMAIN IN MORE SOUTHEASTERN AREAS INTO TUE NIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM EDT MON MAY 6 2013

A PESKY SLOW MOVING STACKED LOW PRESSURE SHOULD BE JUST TO OUR EAST
AT THE START OF THE PERIOD...GRADUALLY WEAKENING AND MOVING AWAY TO
THE NORTHEAST. IT WILL STILL BE CLOSE ENOUGH FOR DAYTIME HEATING TO
CREATE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP DURING THE AFTERNOON. THEY SHOULD THEN DIE OUT IN THE
EVENING WITH LOSS OF HEATING AND GRADUAL WARMING ALOFT AS
GEOPOTENTIAL HEIGHTS CLIMB.

ON THURSDAY AND THURSDAY NIGHT...A SHORTWAVE TROUGH APPROACHING FROM
THE NW COUPLED WITH WARM AIR ADVECTION WILL BRING ANOTHER POTENTIAL
FOR SHOWER/THUNDERSTORMS. DAY TIME HEATING AND ITS INSTABILITY WILL
ALSO ADD TO THE POTENTIAL. A COLD FRONT TRAILING FROM THE LOW WILL
SLOWLY APPROACH OUR REGION ON FRIDAY AND FRIDAY NIGHT...PROLONGING
THE POSSIBILITY OF SHOWERS/THUNDERSTORMS. MODELS DEVELOP DIFFERENCES
REGARDING THE FINER DETAILS AT THIS LONGER TIME FRAME. THIS LARGELY
CONCERNS TIMING AND STRENGTH OF COLD FRONTS. AN INITIAL WEAK COLD
FRONT WHICH WAS JUST REFERENCED MAY PASS THROUGH ON SATURDAY...
LIKELY FOLLOWED BY A STRONGER FRONT ON SATURDAY NIGHT AS A DEEP
UPPER TROUGH DROPS INTO THE EASTERN CONUS. ANY PRECIP LINGERING
BEHIND THE FRONT OR FRONTS SHOULD END ON SUNDAY AS MUCH DRIER AND
COOLER AIR ARRIVES. IN FACT...THE AIR MASS LOOKS LIKE IT COULD BE
COLD ENOUGH FOR ANOTHER SHOT AT SOME FROST EARLY NEXT WEEK.
HOWEVER...WITH GREEN-UP OF VEGETATION AND THE ASSOCIATED
EVAPOTRANSPIRATION...IT BECOMES INCREASINGLY DIFFICULT WITH PASSING
TIME TO MAINTAIN LOW DEW POINTS SO THAT WE DO NOT FOG AT NIGHT
INSTEAD OF FROST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 155 PM EDT MON MAY 6 2013

MVFR TO VFR CIGS IN CU AND CB ARE CURRENTLY OBSERVED ACROSS THE
REGION AND THIS TREND SHOULD CONTINUE. AREAS FROM IO TO K22 TO
EXTREME SOUTHEAST KY WILL INITIALLY IMPROVE FROM IFR INTO THE MVFR
RANGE. EARLY IN THE PERIOD...LOZ SHOULD EXPERIENCE A THUNDERSTORM ON
STATION AND OVER THE NEXT 4 TO 6 HRS THUNDERSTORMS WILL BE POSSIBLE
AT LOZ...AND SME AND WELL AS THE ENTIRE REGION. THE STRONGEST STORMS
MAY BE NEAR JKL OR BETWEEN LOZ AND JKL. ONCE PEAK HEATING IS LOSS IN
THE EVENING...AFTER ABOUT 23Z OR SO...SOME PARTIAL CLEARING TONIGHT
COULD LEAD TO SOME LOCALLY DENSE FOG LATE TONIGHT. THIS FOG WOULD
THEN LIFT AND DISSIPATE DURING THE 12Z TO 18Z PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JP
LONG TERM...HAL
AVIATION...JP
Hazardous weather outlook, May 6, 4:21 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT MON MAY 6 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
421 PM EDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG...WITH
THE MAIN THREATS BEING SMALL HAIL AND WIND GUSTS UP TO 40 MPH.

LOCALLY DENSE FOG...REDUCING VISIBILITIES UNDER A QUARTER MILE AT
TIMES...IS EXPECTED LATE TONIGHT...ESPECIALLY IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY DENSE FOG IS EXPECTED EARLY TUESDAY MORNING.

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH SATURDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY REPORTS OF HAIL OR STRONG WINDS TODAY TO
THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

KAS/JP

In the hours before

Special weather statement, May 6, 4:15 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT MON MAY 6 2013

KYZ058-068-069-062045-
ESTILL-ROCKCASTLE-JACKSON-
415 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445
PM EDT MONDAY AFTERNOON...

   NORTHERN JACKSON...
   NORTHEASTERN ROCKCASTLE AND
   SOUTHWESTERN ESTILL.

AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCKEE...MOVING
NORTHWEST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COLLINGSWORTH
AROUND 425 PM EDT...SANDGAP AROUND 430 PM EDT...ALCORN AROUND 435 PM
EDT...KERBY KNOB AROUND 440 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Local storm report, May 6, 4:19 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT MON MAY 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             3 NE JACKSON            37.59N 83.34W
05/06/2013  E0.50 INCH       BREATHITT          KY   NWS EMPLOYEE

            OCCURRED AT THE JACKSON WEATHER SERVICE OFFICE.

&&

TBREWER
Special weather statement, May 6, 4:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT MON MAY 6 2013

KYZ108-112-062115-
WOLFE-BREATHITT-
445 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515
PM EDT MONDAY AFTERNOON...

   WOLFE AND
   NORTH CENTRAL BREATHITT.

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAXTON...OR 8
MILES SOUTHEAST OF CAMPTON...MOVING NORTHWEST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MALAGA AROUND
450 PM EDT...LANDSAW AROUND 455 PM EDT...BAPTIST AROUND 500 PM EDT...
STILLWATER AROUND 505 PM EDT...CAMPTON AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN
Special weather statement, May 6, 5:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT MON MAY 6 2013

KYZ088-115-117-062215-
LESLIE-PERRY-HARLAN-
530 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615
PM EDT MONDAY EVENING...

   CENTRAL LESLIE...
   SOUTH CENTRAL PERRY AND
   EXTREME NORTH CENTRAL HARLAN.

AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG ROCK...OR
12 MILES SOUTHEAST OF HYDEN...MOVING NORTHWEST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BIG FORK AROUND
535 PM EDT...CAUSEY AROUND 545 PM EDT...CINDA AROUND 555 PM EDT...
SMILAX AROUND 600 PM EDT...STINNETT AROUND 615 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

GEOGERIAN
Special weather statement, May 6, 5:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT MON MAY 6 2013

KYZ079-083>085-062200-
MCCREARY-PULASKI-WAYNE-WHITLEY-
537 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
PM EDT MONDAY EVENING...

   NORTHERN MCCREARY...
   SOUTH CENTRAL PULASKI...
   EAST CENTRAL WAYNE AND
   WEST CENTRAL WHITLEY.

AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HONEYBEE...OR
9 MILES NORTHEAST OF WHITLEY CITY...MOVING NORTHWEST AT 20 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PARKERS LAKE
AROUND 545 PM EDT...GREENWOOD AROUND 550 PM EDT...ALPINE AROUND 555
PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DUSTY
Special weather statement, May 6, 5:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
538 PM EDT MON MAY 6 2013

KYZ115>117-062230-
LESLIE-PERRY-CLAY-
538 PM EDT MON MAY 6 2013

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT MONDAY EVENING...

   NORTHWESTERN LESLIE...
   EXTREME WEST CENTRAL PERRY AND
   EAST CENTRAL CLAY.

AT 538 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOSEA...OR
NEAR HYDEN...MOVING NORTHWEST AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BOBS FORK
AROUND 625 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 4:24 PM EDTAreal Flood AdvisoryJKLJackson, Rockcastle2 hr
May 6, 4:31 PM EDTAreal Flood AdvisoryJKLBell, Harlan119 min
May 6, 5:04 PM EDTAreal Flood AdvisoryJKLMenifee, Powell, Wolfe116 min
May 6, 5:19 PM EDTFlash Flood WarningJKLMenifee, Powell, Wolfe3 hr
May 6, 5:28 PM EDTAreal Flood AdvisoryJKLClay, Leslie2 hr
May 6, 6:22 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry38 min
May 6, 6:49 PM EDTAreal Flood AdvisoryJKLBreathitt, Jackson, Lee, Owsley, Perry3 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.